Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2011, 3:27 PM CDT for Labette County, Neosho County, Kansas. It was in force for 93 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:27 PM CDT (20:27 UTC)
- Expired
- May 22, 2011, 5:00 PM CDT
- In force
- 93 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:56 PM CDT | HAIL 1.5 | 1 N Parsons, KS | |
| May 22, 4:03 PM CDT | HAIL 1.75 | 1 E Dennis, KS | |
| May 22, 4:08 PM CDT | FUNNEL CLOUD | 1 W Parsons, KS | STRONG ROTATING WALL CLOUD WAS ALSO REPORTED. |
| May 22, 4:13 PM CDT | HAIL 1 | 3 Se Dennis, KS | |
| May 22, 4:15 PM CDT | HAIL 1.75 | 8 Ne Parsons, KS | |
| May 22, 4:19 PM CDT | HAIL 1.75 | Parsons, KS | |
| May 22, 4:21 PM CDT | HAIL 1.75 | 3 Ese Dennis, KS | |
| May 22, 4:28 PM CDT | FUNNEL CLOUD | 2 Sw Parsons, KS | |
| May 22, 4:35 PM CDT | HAIL 1.75 | Parsons, KS | |
| May 22, 4:40 PM CDT | HAIL 1 | Wsw Parsons, KS | |
| May 22, 4:40 PM CDT | HAIL 1.75 | Wsw Parsons, KS | |
| May 22, 4:45 PM CDT | HAIL 2.75 | 5 S Parsons, KS | |
| May 22, 4:45 PM CDT | HAIL 4.25 | 4 S Parsons, KS | DEPUTY HAD HIS WINDSHIELD BLOWN OUT FROM THE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2645 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS53 KICT 222027
SVRICT
KSC099-133-222200-
/O.NEW.KICT.SV.W.0108.110522T2027Z-110522T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 500 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF GALESBURG...OR 8 MILES NORTHWEST OF
PARSONS...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...GALESBURG...ST. PAUL...SOUTH MOUND AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2028Z 271DEG 14KT 3740 9539
WIND...HAIL 60MPH 1.75IN
$$
COOK5 follow-up statements
978
WWUS53 KICT 222039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SUN MAY 22 2011
KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
339 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES SOUTH OF GALESBURG...OR 6 MILES NORTHWEST
OF PARSONS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PARSONS...ST. PAUL...SOUTH MOUND AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2040Z 271DEG 14KT 3740 9533
WIND...HAIL 60MPH 2.50IN
$$
COOK357
WWUS53 KICT 222046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT SUN MAY 22 2011
KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
346 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PARSONS...ST. PAUL...SOUTH MOUND AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2047Z 271DEG 14KT 3740 9530
WIND...HAIL 60MPH 2.50IN
$$
COOK517
WWUS53 KICT 222059
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT SUN MAY 22 2011
KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
359 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...SOUTH MOUND AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 356...PING PONG BALL SIZED HAIL WAS REPORTED 1 MILE NORTH OF
PARSONS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2058Z 271DEG 14KT 3740 9525
WIND...HAIL 60MPH 2.50IN
$$
COOK545
WWUS53 KICT 222109
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT SUN MAY 22 2011
KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
409 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...
AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES NORTHEAST OF PARSONS...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2110Z 271DEG 14KT 3740 9519
WIND...HAIL 60MPH 2.50IN
$$
COOK907
WWUS53 KICT 222129
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SUN MAY 22 2011
KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
429 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF PARSONS...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2130Z 280DEG 18KT 3740 9518
WIND...HAIL 60MPH 2.50IN
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:27 PM CDT, 0 minutes earlier.
Area forecast discussion, May 22, 3:27 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT SUN MAY 22 2011 .DISCUSSION... FORECAST HIGHLIGHT: SIGNIFICANT SVR +TSRA POTENTIAL OVER SE KS WITH THE PRIMARY THREAT BEING DESTRUCTIVE HAIL AS LARGE AS TENNISBALLS. TONIGHT: TSRA ARE RAPIDLY DEVELOPING OVER SE KS THIS AFTERNOON WHERE AIRMASS HAS GREATLY DESTABILIZED ALONG & E OF A WEAK SLOW-MOVG SFC BOUNDARY. SBCAPES HAVE SOARED TO 4,000-5,000 J/KG...A 600 TO 1,000 J/KG INCREASE SINCE 12N WITH THE GREATEST DESTABILIZATION OCCURRING OVER EXTREME SE KS WHERE ULTRA-HIGH OCTANE FUEL (AS EVIDENCED BY SFC DWPTS ~70F) EXISTS. THIS... IN CONJUNCTION WITH 40KT DEEP-LAYER SHEAR...MORE THAN SUFFICIENT PROMOTE SUPERCELLULAR CONVECTION TIL MID-EVENING WITH 2-3 INCH DIAMETER HAIL AND A FEW TORNADOES ARE BOTH THREATS. AN INTENSE CYCLONE...SPINNING OVER WRN MN THIS AFTERNOON...WILL MOVE E/NE TO THEREBY INDUCE DEEP-LAYER WLY FLOW OVER THE WRN & CNTRL PLAINS. THE OCCLUDING CYCLONE WILL TRANSITION INTO AN OPEN WAVE AS IT CROSSES THE GREAT LAKES. IN THE PROCESS A DEVELOPING COLD FRONT WILL VENTURE SE...REACHING CNTRL KS ~3-5AM & WITH THE FRONT DECELERATING AS IT APPROACHES THE KS/OK BORDER RICH...DEEPENING MOISTURE WILL POOL ALONG THE FRONT TO SET THE STAGE FOR +RA OVER SC & SE KS EARLY MON MORNING. MON-TUE NGT: W/SW MID-UPR FLOW PREVAILING OVER THE GREAT PLAINS WILL KEEP THE AFORE- MENTIONED SFC-850MB FRONT & ASSOCIATED ULTRA-RICH MOISTURE POOLING OVER SC & SE KS MON & MON NGT. AS SUCH PROLONGED ++RA STILL ANTIPCATED FOR SC & SE KS MON & MON NGT TO LIKELY RESULT IN FLOODING POTENTIAL FOR THESE AREAS. THE EXTENSIVE CLOUDINESS WILL KEEP INSTABILITY IN CHECK...AS SUCH EXPECT ++RA TO BE PRIMARY THREAT. ON TUE A MUCH STRONGER MID-UPR WAVE IS SCHEDULED TO ARRIVE WRN/CNTRL KS IN RESPONSE TO MARKED CYCLOGENESIS OCCURRING OVER THE NWRN PLAINS. THIS WILL PROMOTE INCREASED MID-UPR DIFFLUENCE TUE & TUE NGT. AS SUCH TSRA CHANCES WILL REMAIN HIGH BOTH PERIODS AND MAY BE SEVERE...ESPECIALLY TUE NGT WHEN THE ACCOMPANYING MID TO UPR SHORTWAVE ASSUMES A NEGATIVE TILT. WED-FRI: WITH THE PROJECTED SYNOPTIC PATTERN STILL EXPECTED TO EVOLVE AS HAS BEEN PICTURED THE PAST 2 DAYS WITH THE WRN PLAINS CYCLONE OCCLUDING & TRANSITIONING INTO AN OPEN AS IT SURGES SE OVER KS...FEW CHANGES WERE MADE TO INHERITED FORECAST. SHRA/TSRA SHOULD END LATE WED NGT WITH DRY WX EXPECTED FOR REST OF THE WORK-WEEK. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ISOLATED TO WIDELY SCATTERED CONVECTION IS EXPECTED FROM MID-AFTERNOON INTO EARLY THIS EVENING ACROSS SOUTHEAST KANSAS. THIS ACTIVITY WILL OCCUR ALONG AND AHEAD OF A REMNANT SURFACE FRONT WHICH STRETCHED ACROSS THE FLINT HILLS AT MIDDAY. WILL RELEGATE MENTION TO VCTS AT KCNU UNTIL IMPACT OF ANY TSRA BECOMES MORE CERTAIN LATER THIS AFTERNOON. OTHERWISE LOW LEVEL MOISTURE IS EXPECTED TO INCREASE ALONG AND NORTH OF THE QUASI-STATIONARY FRONTAL BOUNDARY TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WITH MORE NUMEROUS CONVECTION EXPECTED TO DEVELOP TOWARD OR AFTER 12Z MONDAY MORNING. FOR NOW WILL KEEP MENTION TO VCTS IN THE OUTER PERIOD...THOUGH SOME INCLUSION OF A TEMPO OR PREVAILING GROUP IS QUITE POSSIBLE WITH LATER FORECAST ISSUANCE. MVFR CIGS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WITH THE INFLUX OF LOW LEVEL MOISTURE...AND HAVE INCLUDED IN THE KICT KHUT AND KCNU TERMINALS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 76 64 80 / 40 70 70 30 HUTCHINSON 64 76 63 77 / 30 50 70 40 NEWTON 65 76 64 78 / 30 60 70 40 ELDORADO 66 76 65 80 / 40 70 70 30 WINFIELD-KWLD 66 76 66 83 / 50 80 80 30 RUSSELL 61 78 60 73 / 10 30 60 40 GREAT BEND 62 76 61 75 / 10 40 60 50 SALINA 63 77 62 75 / 20 40 60 30 MCPHERSON 64 76 63 76 / 30 50 60 30 COFFEYVILLE 67 76 68 85 / 50 90 80 20 CHANUTE 66 75 66 82 / 40 70 80 30 IOLA 65 76 65 81 / 40 70 70 40 PARSONS-KPPF 67 75 67 84 / 50 80 80 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 5:36 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 536 AM CDT SUN MAY 22 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 536 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE ACROSS PARTS OF LINCOLN AND SALINE COUNTIES TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS...MAINLY AFFECTING LOCATIONS EAST OF A EUREKA TO SEDAN LINE. SOME OF THEM WILL BECOME SEVERE AND CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...DAMAGING WINDS OF 60 TO 70 MPH...AND A FEW TORNADOES. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE OVERNIGHT HOURS AND BECOME MORE NUMEROUS TOWARDS DAYBREAK. LARGE HAIL AND TORRENTIAL RAINFALL WILL BE THE PRIMARY HAZARDS FROM THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING WITH CHANCES CONTINUING INTO THE MONDAY EVENING HOURS. SOME OF THESE STORMS COULD ALSO TRAIN OVER THE SAME LOCATIONS WITH A RISK OF HEAVY RAINFALL AND FLOODING. NUMEROUS THUNDERSTORMS ARE FORECAST FOR TUESDAY AND TUESDAY NIGHT AS WELL...FURTHER INCREASING THE FLOODING POTENTIAL. SOME OF THE STORMS ON TUESDAY AFTERNOON AND EVENING COULD ALSO REACH SEVERE LIMITS. ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY AND FRIDAY WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS FOR THIS AFTERNOON AND EVENING...MAINLY FOR LOCATIONS EAST OF A EUREKA TO SEDAN LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JAKUB
In the hours before
Special weather statement, May 22, 2:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 217 PM CDT SUN MAY 22 2011 KSZ072-095-096-098>100-221945- ALLEN-CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-WILSON- 217 PM CDT SUN MAY 22 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY... NEOSHO AND WILSON COUNTIES... AT 212 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF NEODESHA...OR 23 MILES NORTH OF COFFEYVILLE...AND MOVING NORTHEAST AT 30 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...WITH THE THREAT OF SEVERE WEATHER LIKELY. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COOK
Local storm report, May 22, 2:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL THAYER 37.49N 95.47W
05/22/2011 E1.50 INCH NEOSHO KS TRAINED SPOTTER
&&
VJPLocal storm report, May 22, 2:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 S THAYER 37.42N 95.47W
05/22/2011 E1.50 INCH NEOSHO KS TRAINED SPOTTER
&&
VJPSpecial weather statement, May 22, 3:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 305 PM CDT SUN MAY 22 2011 KSZ100-222030- LABETTE- 305 PM CDT SUN MAY 22 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 5 MILES SOUTH OF THAYER...OR 11 MILES NORTHWEST OF PARSONS...AND MOVING EAST AT 25 MPH. GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN LABETTE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. COOK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 32 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 13 min |
| May 22, 2:27 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 63 min |
| May 22, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 37 min |
| May 22, 3:41 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 22 hr |
| May 22, 4:07 PM CDT | Tornado Warning | ICT | Labette | 23 min |
| May 22, 4:19 PM CDT | Tornado Warning | ICT | Labette | 26 min |
| May 22, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 62 min |
| May 22, 4:33 PM CDT | Tornado Warning | ICT | Labette | 27 min |
| May 22, 4:37 PM CDT | Tornado Warning | ICT | Labette | 26 min |
| May 22, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 64 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.